MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ60
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the pulmonary arteriovenous malformation (avm) using a pod packing coil (podj) and a non-penumbra catheter (progreat).During the procedure, the physician placed a podj in the target vessel using the microcatheter.After placing another podj in the vessel, the podj prolapsed into the main pulmonary artery.Therefore, the physician used a snare device in an attempt to remove the podj.While snaring the podj, the coil became fractured and had unraveled.It was reported that the physician pulled the remaining coil filament in several pieces and removed the podj.The procedure had ended at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned podj confirmed that embolization coil was unraveled.Evaluation also revealed that the sr wire was fractured.This damage likely occurred as a result of the snare process that was reported in the complaint.If the coil is being snared against resistance the sr wire may fracture.If the sr wire becomes fractured the coil will become unraveled.The root cause of the initial prolapse could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11498362
Report Number3005168196-2021-00513
Device Sequence Number5257525
Product Code HCG
UDI-Device Identifier00814548016733
UDI-Public00814548016733
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ60
Device Lot NumberF98133
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Date Report Sent to FDA01/01/2005